Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 6, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Jan 24, 2021, 10:02 PM EST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2021, 10:02 PM EST (03:02 UTC)
- Expired
- Jan 26, 2021, 3:12 AM EST
- In force
- 29 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
450 WHUS71 KCAR 250302 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1002 PM EST Sun Jan 24 2021 ANZ050>052-251115- /O.EXP.KCAR.GL.W.0004.000000T0000Z-210125T0300Z/ /O.NEW.KCAR.SC.Y.0006.210125T0302Z-210126T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1002 PM EST Sun Jan 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY... ...GALE WARNING HAS EXPIRED... * WHAT...Northwest winds 20 to 30 kt with a few gusts up to 35 kt and seas 3 to 5 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. *PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
305 WHUS71 KCAR 250751 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 251 AM EST Mon Jan 25 2021 ANZ050>052-251600- /O.CON.KCAR.SC.Y.0006.000000T0000Z-210126T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 251 AM EST Mon Jan 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
469 WHUS71 KCAR 251531 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1031 AM EST Mon Jan 25 2021 ANZ050>052-260345- /O.CON.KCAR.SC.Y.0006.000000T0000Z-210126T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1031 AM EST Mon Jan 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Sinko
513 WHUS71 KCAR 260320 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1020 PM EST Mon Jan 25 2021 ANZ052-260430- /O.CAN.KCAR.SC.Y.0006.000000T0000Z-210126T0900Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1020 PM EST Mon Jan 25 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have dropped below 25 kt. Therefore, the Small Craft Advisory has been cancelled. $$ ANZ050-051-260900- /O.CON.KCAR.SC.Y.0006.000000T0000Z-210126T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1020 PM EST Mon Jan 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
372 WHUS71 KCAR 260812 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 312 AM EST Tue Jan 26 2021 ANZ050-051-260915- /O.CAN.KCAR.SC.Y.0006.000000T0000Z-210126T0900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 312 AM EST Tue Jan 26 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds will continue to diminish through the morning. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 24, 6:49 PM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Jan 24, 6:49 PM EST, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Caribou ME 649 PM EST Sun Jan 24 2021 .SYNOPSIS... Low pressure will remain over the Maritimes into Monday. High pressure will then build into the area Tuesday into Wednesday. A strong storm system from the mid Atlantic states will pass well south of the area Thursday followed by an upper level low from northern Ontario tracking west of the region on Friday. && .NEAR TERM /THROUGH MONDAY/... 645 PM Update... Clouds hanging on across the CWA this evening w/the central sections of the region seeing some partial clearing. In those clear areas, temps have dropped back into the single numbers. Temps will be held up some due to the clouds for a time this evening. Still expecting some partial clearing across the rest of the CWA overnight, which should allow for temps to fall back. Hrly temps were adjusted w/some tweaking to lower temps a few degrees in the areas that had the clearing. NW winds were holding up w/gusts to 20+ mph across the higher and open terrain. Some blowing snow was still occurring, but as the winds drop back, the blowing snow should not be much of an issue. Previous Discussion... Large low pressure remains east of Nova Scotia and continues to pivot around due to a large blocking pattern over the North Atlantic. This has resulted in eastern & Downeast sections of the FA under the influence of this system. At the same time the western portions of the FA are seeing strong cold air advection on the leading edge of ridging. Northwesterly flow at the surface will continue tonight but winds will begin to weaken after midnight. Generally 5-15mph winds late and just a few gusts to 30mph along the coast and across highest elevations. As the ridge pushes closer tonight expect cold air advection for most locations. If the ridge axis was closer temps would fall like a rock but the upper low will keep us slightly warmer. Temps by Monday AM will be in the single digits from the Moosehead Region up into the St. John Valley. Eastern Aroostook county down into the Downeast coast will vary between +10F to +15F with the warmest right along the shore. Expect wind chills to fall into the teens below zero across the western North Woods and single digits below zero from Caribou to Bangor. Monday starts out partly to mostly sunny from the Northern Highlands into the St. John Valley. South & East of the Longfellow Mtns expect mainly clear skies but as the ridge builds with drier air aloft this results in a mostly sunny day. The remaining clouds will be stuck across the St. John Valley into northeast areas of the County. This is due to flow aloft still from the north & northeast that advects moisture in around that large Maritimes low. 850-500mb RH values remain 50 to 70 percent which is a decent amount of moisture aloft. This will result in partly sunny skies across these far northern locations. Highs tomorrow will be generally in the low 20s north, to mid & upper 20s south. The coldest spots in the teens will be from Moosehead Lake back into Northern Somerset county. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... With NAO still sig negative, mid lvl (700-500mb) anom comp of the flow alf will remain Nrly component not just thru the short term but nearly all of the long term. The net effect of this flow regime will be to deflect more sig moisture bearing low pres systems from the midwest/plains well to our south, leaving our Rgn mainly dry outside of ocnl flurries and/or isold to sct lgt sn shwrs. Mon Ngt and Tue will still be brisk with mainly ptly to msly sunny skies Downeast and Cntrl and ptly to msly cldy with possible flurries N with still some mid lvl moisture from the Nrn Maritimes banked up alg Nrn areas from slowly dissipating low pres ovr the open N Atlc. Tue eve will be mclr to ptly cldy with peripheral cldnss increasing from the WSW late Tue ngt into Wed from sfc low pres tracking E off the mid Atl coast into the open Atlc with no direct snfl xpctd from this system attm. Temps will once again warm to sig abv avg values spcly across the N and all of the FA at ngt. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... Mcldy skies Wed Eve will begin to at least partially clr late Wed Ngt with ptly cldy skies contg thru Thu eve as another strong low pres system tracks E of the mid Atlc coast well S of ME. Clds will increase late Thu ngt into Fri as an upper low from NE Ont prov digs SSE toward Cntl New Eng. With llvl cold advcn dominating this system with brisk NW sfc winds, only sct flurries and isold-sct lgt sn shwrs are xpctd msly ovr Wrn ptns of the FA, which will be closer to the track of the cntr of the upper low. Otherwise, ptly to mcldy skies N and ptly cldy to mclr skies Cntrl and Downeast is xpctd Fri Ngt thru Sun with brisk NNW winds cont'd cooling, which actually begins on Thu, as somewhat colder arctic air held just W of the Rgn by N Atlc/NE Can blocking begins to advc ewrd ovr the Rgn. The first chc of any sig precip for ptns or all of our FA looks to be early next week, with tmg, track, and intensity details murky attm. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... NEAR TERM: Tonight...Generally VFR area wide with MVFR clgs at times at FVE. NW winds 10-20 kts with some gusts to 30kts possible this evening. Gusts to 30kts possible all night at BHB. LLWS possible at all sites. Monday...VFR area wide. Perhaps brief MVFR clgs at FVE late afternoon. NW winds 5-15kts with some gusts to 25kts. LLWS possible at all sites in the morning. SHORT TO LONG TERM: Mon Ngt - Tue...mainly VFR all TAF sites with brief intervals of MVFR clgs Nrn TAF sites. Lgt NNW winds. Tue Ngt - Wed Eve...mainly MVFR clgs all TAF sites. Lgt winds. Late Wed Ngt - Thu Ngt...mainly VFR all TAF sites with brief intervals of MVFR clgs Nrn TAF sites. Lgt winds becoming N by Thu Ngt. Fri...mainly MVFR clgs all TAF sites with possible MVFR vsbys in isold to sct sn shwrs. Lgt to mdt NNW winds. && .MARINE... NEAR TERM: Tonight a Gale Warning through 10pm EST tonight. Winds and seas drop to SCA conditions as NW winds will gust 20-30 knots. Seas will drop to 2 to 4 feet. Light freezing spray expected. Monday expect SCA winds through the day. NW Wind gusts 20-30 knots. Seas generally 2-4 feet. Light freezing spray in the morning. SHORT TO LONG TERM: Two well defined periods of strong SCA winds with higher seas are expected across our waters; the first at the beginning of the short range Mon Ngt and the second late Thu thru Fri ngt with both associated with strong llvl cold advcn. Between these two pds, winds and seas will be at and msly below marginal SCA thresholds. Kept close to blended wv model guidance for fcst wv hts. Wvs will be mainly composed of a single short 3-5sec SW propagating group Mon Ngt thru Wed Eve with a second open Atlc 10 to 12sec Nwrd propagating developing later Wed Ngt becmg NW propagating and increasing in amplitude by Fri. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...Gale Warning until 10 PM EST this evening for ANZ050>052. && Near Term...Hewitt/Sinko Short Term...VJN Long Term...VJN Aviation...Hewitt/Sinko/VJN Marine...Hewitt/Sinko/VJN
Hazardous weather outlook, Jan 24, 3:19 PM EST, 6 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 319 PM EST Sun Jan 24 2021 MEZ001>006-010-011-015>017-029>032-252030- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 319 PM EST Sun Jan 24 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-252030- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 319 PM EST Sun Jan 24 2021 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.